PA and Anesthesia

Hello All,

I hope everyone is having a bright start to the new year! I just have a quick question. I'm having a small procedure this week. I know there are certain anesthetics that can make b12 drop. I know that nitrous oxide is one of them, I was wondering if there are others. I'm going under light general anesthesia with propathol. Should I take loading doses this week both before and after the procedure?

Thanks in advance for your help, as always, input is very much appreciated!!

3 Replies

oldestnewest
  • I'm afraid I'm only aware of nitrous oxide - which oxidises your B12 meaning that it can't be used.

    Hope others can give you a clear answer on anything else to be avoided but if you have told the hospital that you have problems with B12 then they should be avoiding anything that could affect your B12.

  • Thanks for your reply. I'm nervous because I mentioned it to the doctor and she had no clue. Doesn't instill too much confidence.

  • is it being done in a hospital or at the surgery - generally I'd expect there to be an anaesthetic specialist dealing the the anaesthetic and they should be aware but it's possible that the specialist, if that is the case, wouldn't be that up on it as it isn't their specialism but they will pass the information on. don't know if that helps.

You may also like...